Ask a doctor

Can Sculptra Injection Cause Vitritous?

Doctor Answers (2)

Can Sculptra cause vitreitis

+1

Unless someone accidentally injects Sculptra into your eyeball, it is not possible for Sculptra injections to cause vitreitis.


South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Sculptra does not cause vitreitis

+1

Vitreitis is an inflammatory reaction of the vitreous body (the gel that fills the posterior chamber of the eye or the hyaloid membrane as a result of a disease in the adjacent eye structures, such as the ciliary body, the choroid or the retina, which causes infiltration of cells into the vitreous. Patients complain of floaters and/or blurred vision.

Scuptra injections are not placed anywhere within the eye or any structures that can affect the vitreous body.  Therefore it should not cause inflammation of the vitreous.  A search of Medline does not reveal any reports of Sculptra affecting the vitreous in any way.

I recommend a consultation with a board-certified ophthalmologist to determine the cause of your symptoms.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.